State News
May 7, 2015

State warns heroin users of fentanyl-laced product

The Vermont State Police and the Department of Health are warning heroin users to be aware of the proliferation of doses containing a mixture of heroin and fentanyl or, in some cases, pure fentanyl, a powerful narcotic that has caused numerous overdose deaths. According to the Department of Health, fentanyl is an opioid drug that is up to 50 times more powerful than heroin. Even a very small amount of pure fentanyl, just a few grains, can stop a person’s breathing.

“Recent news reports of heroin-related overdoses, some leading to death, are spurring concerns in Vermont communities that fentanyl is present in some of the heroin being sold in Vermont,” the Vermont State Police reported in a news release, April 29. “Since December 2014, there have been a number of fentanyl-related deaths and overdose incidents in various areas of Vermont… The fatal fentanyl overdose incidents have been in Burlington, St Johnsbury, Royalton and one is suspected in Williston, lab results pending.”

Naloxone can be used to reverse the overdose effects but more may be needed when fentanyl is involved, the police news release said. The Health Department continues its work to equip citizens with emergency overdose rescue kits containing naloxone as part of its opioid overdose prevention pilot program. For more info, on heroin/fentanyl related crime and overdoses, please contact Captain JP Sinclair at 802-241-5520.

Police warn of coded terms for lethal drug

The fentanyl-laced heroin or pure fentanyl is being sold with various packaging marked with unusual terms, including:

  • unmarked red and white glassine bags
  • sandwich bags
  • folded dollar bill
  • red devil with image of baby face in blue ink
  • “the king” with gorilla head
  • red Superman image
  • “Ronald Reagan”
RRCC_WorldCup_Play2

Share This Article

Leave a Reply

Your email address will not be published. Required fields are marked *